Alert archive / New Jersey / Special Marine Warnings in 2016
Special Marine Warning 53, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Jul 1, 2016, 2:25 AM EDT. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2016, 2:25 AM EDT (06:25 UTC)
- Expired
- Jul 1, 2016, 3:30 AM EDT
- In force
- 65 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 34.0 mph
The radar
The Philadelphia radar (KDIX), 64 km from the middle of the area, began a volume at 06:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 6.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 212 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1041 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
592
WHUS51 KPHI 010625
SMWPHI
ANZ452-453-010730-
/O.NEW.KPHI.MA.W.0053.160701T0625Z-160701T0730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
225 AM EDT FRI JUL 1 2016
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM...
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20
NM...
* UNTIL 330 AM EDT
* AT 225 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR OCEAN CITY
REEF...MOVING NORTHEAST AT 20 KNOTS.
HAZARD...WIND GUSTS 34 KNOTS OR GREATER AND SMALL HAIL.
SOURCE...RADAR INDICATED.
IMPACT...SMALL CRAFT COULD BE DAMAGED IN BRIEFLY HIGHER WINDS AND
SUDDENLY HIGHER WAVES.
* LOCATIONS IMPACTED INCLUDE...
ATLANTIC CITY REEF...BRIGANTINE...GREAT EGG REEF...ATLANTIC CITY...
OCEAN CITY REEF AND GREAT EGG INLET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO SAFE HARBOR UNTIL HAZARDOUS WEATHER PASSES.
&&
LAT...LON 3909 7448 3924 7462 3950 7440 3948 7437
3950 7434 3949 7431 3947 7431 3948 7429
3938 7395
TIME...MOT...LOC 0625Z 237DEG 22KT 3921 7447
HAIL...<.75IN
WIND...>34KTS
$$
MEOLA1 follow-up statement
438
FZUS71 KPHI 010703
MWSPHI
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
303 AM EDT FRI JUL 1 2016
ANZ452-453-010713-
/O.CAN.KPHI.MA.W.0053.000000T0000Z-160701T0730Z/
303 AM EDT FRI JUL 1 2016
...THE SPECIAL MARINE WARNING IS CANCELLED...
THE AFFECTED AREAS WERE...
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM...
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20
NM...
THE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A SIGNIFICANT
THREAT TO BOATERS.
LAT...LON 3909 7448 3924 7462 3950 7440 3948 7437
3950 7434 3949 7431 3947 7431 3948 7429
3938 7395
TIME...MOT...LOC 0702Z 237DEG 22KT 3934 7422
$$
MEOLAWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jul 1, 12:14 AM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jul 1, 12:14 AM EDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 1214 AM EDT FRI JUL 1 2016 .SYNOPSIS... Weak high pressure will continue to move offshore overnight. A cold front, attached to low pressure over Canada, will cross the area later Friday and Friday night. High pressure will build in for the weekend and persist into the holiday. A warm front may begin to push into the region next Monday night and into Tuesday. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... 1230 am update: Adjusted temperatures down slightly based on current obs especially across the northern half of the region. Moisture advection has been slower to develop further north. Otherwise no major changes. Tonight...showers and a few isolated thunderstorms should begin to move into the southeast portion of our region after midnight. 88D reflectivity images continue to show shower activity over the coast waters just to our south and east at 930 PM. Weak instability burst. Pwat increases to 1.6" by 12z Fri PHL south (up from the near 1 inch of today). Fog or stratus may develop toward dawn Friday. Light south wind. FCST Basis: 50 50 blend of 12z/30 gfs/nam MOS but POPS raised se of the NJT and DE tonight for an instability burst shower or garden variety thunderstorm in the 03z-09z time frame. Confidence: average. doubts about how much fog tonight and whether it can rain tonight. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/... Friday...mixed clouds and sun, warm and more humid. Chance of showers/isolated thunderstorms during the morning. The primary thunderstorm event should develop eastward near and south of the Mason-Dixon line late in the afternoon with what I think is decent potential for scattered severe thunderstorms arriving Delmarva sometime after 5PM. That is where modeled MLCape is 1400+J, multi-model TT50, KI pooled 34+ and 0-6Km Bulk shear is 35-45 kt. South to southwest wind. Potential exists for svr further n through our CWA as per SWODY2. 12z/30 UK/GGEM and EC override on the almost non existent afternoon NAM QPF, even though the NAM instability pooling looks correct. Mid 80s continues to look good for max temps much of the area Friday. its possible we'll see some 88's Philadelphia southwestward since 850MB warms to 15C by 12z. Guidance max temps may be biased low by modeled morning qpf. FCST Basis: 50 50 blend of 12z/30 gfs/nam MOS but POPS raised to likely Delmarva because of EC/GGEM?UK qpf and modeled instability fields. Confidence: above average. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... The last of the showers and thunderstorms associated with the eastward moving cold front will be across the region Friday evening. The arrival of the cooler and drier air will cause pops to decrease from west to east overnight. The upcoming holiday weekend looks great with high pressure building in sat and remaining in control of the weather thru monday. We will begin to show some increase in pops Monday, with some slgt chcs or small chc pops across the Delmarva and se PA by mon afternoon. It shouldn't be enough to hinder any outdoor activities for that day. The air will be pleasantly dry on sat, then some increase in humidity by the 4th. Temperatures will be near normal with highs in the low/mid 80s in most areas. The operational models are indicating a disturbance approaching from the south/southwest Monday night and lasting into Tue. It appears that a warm front and humid air will crease a round of showers/tstms for (mostly) the srn parts of the fcst areas. we will carry chc pops in the fcst attm. Details will be sorted out as the time frame draws nearer. Temperatures again near normal, or maybe a degree or two above. It will likely be rather humid as well. We will continue with a dry and seasonably mild fcst for Wed-Thu next week. && .AVIATION /04Z FRIDAY THROUGH TUESDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Tonight...VFR under mostly clear skies to start but MVFR or IFR conditions in st/fog/haze possible after 06z/01. Isolated showers or thunderstorms possible 03z-09z se of the NJT and DE. Light southerly wind. Confidence: Average since there is uncertainty regarding extent of any showers and st/fog development late tonight. Friday...becoming VFR sct-bkn aoa 4000 ft after any early morning IFR/MVFR lifts by 15z. Brief MVFR or IFR conditions possible in showers and thunderstorms, especially late day. Thinking that scattered severe thunderstorms will be developing eastward across the Delmarva into southern NJ sometime after 21z/01. a prob30 group was added to all taf sites after 18z to account for the chance of convective activity. SPC keeps almost the entire CWA under marginal risk on Friday. South to southwest wind. Confidence: above average due to multi-model consensus overriding the dry 12z/30 NAM afternoon qpf. OUTLOOK... Friday night...VFR sct-bkn aoa 4000 ft with sct showers and thunderstorms ending by 06z/02 with possible MVFR fog where it rains late Friday afternoon/evening. Saturday...Mainly VFR conditions expected. West to northwest wind around 10 knots or less. Sunday...Mainly VFR conditions expected. North to northwest winds becoming west to southwest. Monday...Mainly VFR conditions expected. Showers and thunderstorms possible. Monday night and Tue...Sct Showers and thunderstorms especially S/SW. && .MARINE... Winds and seas should remain below SCA criteria tonight through Friday. A few gusts to 22 kt are possible on the coastal waters late this afternoon as the sea breeze ramps up, but should stay below 25 kt. RIP CURRENTS... Water temperatures on Thursday were around 4 to 5 degrees above normal for late June...mid 60s to lower 70s throughout the DE and NJ beaches with exceptions. From this time forward through September 30 we will be issuing a day 2 SRF 1 line outlook for the media by 330 PM in the marine section of this AFD as per next pgh below. This will better support media early evening broadcasts while permitting our SRF to run our day 1 forecast through sunset. We have an overwhelming number of rip current related fatalities occurring near the evening dinner hour, after beach patrols depart and its still quite warm. For safety awareness purposes our Day2 will continue issuing after sunset when presumably more beachgoers are out of the water. Rip Current Outlook for Friday...The risk for the formation of dangerous rip currents tomorrow is low. (Friday may yet border on moderate risk during the afternoon depending on the strength of any onshore flow during the afternoon, especially NJ.) OUTLOOK... Friday night through Tuesday...Sub-SCA conditions most of the time. Sct TSTMS with higher winds and seas Fri evening and again Monday night/Tue. RIP CURRENTS...Projecting a solid LOW for Saturday with a 3 ft 7sec se swell but an offshore wind. Sunday-Monday-Tuesday projecting a LOW ENHANCED or possibly LOW end of a MODERATE risk where the new moon tends to accentuate tidal fluctuations and thereby increases current strength. The Sunday-Tuesday confidence projection is average. In other words, caution is advised when using a projection this far in advance, since a 1 foot difference in wave height expectation and/or a significant change in onshore wind can easily change the potential for dangerous rip current formation. The Atlantic Basin continues quiet for awhile so that bodes well for continuing the low risk, or possibly moderate risk for the formation of dangerous rip currents. Most fatalities from rip currents occur at unguarded beaches. The vast majority of fatalities are on low-moderate risk days which means there is a lack of awareness of the dangers of swimming at unguarded areas, or near jetties and piers. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...O'Hara Near Term...Johnson/Miketta Short Term...Drag Long Term...O'Hara Aviation...Miketta/O'Hara Marine...Drag/O'Hara
Hazardous weather outlook, Jun 30, 3:35 PM EDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 335 PM EDT THU JUN 30 2016 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-011945- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 335 PM EDT THU JUN 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FEW THUNDERSTORMS FRIDAY AFTERNOON AND EVENING MAY BE ACCOMPANIED BY DAMAGING WIND, TORRENTIAL RAIN CAUSING BRIEF POOR DRAINAGE STREET FLOODING, AND HAIL. THE MOST FAVORED TIME FOR STRONG THUNDERSTORMS IS 4 PM TO 10 PM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-011945- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 335 PM EDT THU JUN 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED THUNDERSTORMS FRIDAY AFTERNOON AND EVENING MAY BE ACCOMPANIED BY DAMAGING WIND, TORRENTIAL RAIN CAUSING BRIEF POOR DRAINAGE STREET FLOODING, AND HAIL. THE MOST FAVORED TIME FOR STRONG THUNDERSTORMS IS 5 PM TO 11 PM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-011945- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 335 PM EDT THU JUN 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS FRIDAY AFTERNOON AND EVENING COULD PRODUCE A PERIOD OF WESTERLY WIND GUSTS IN EXCESS OF 35 KNOTS, HEAVY RAIN AND HAIL. THE MOST FAVORED TIME FOR A STRONG THUNDERSTORM IS 5 PM TO 10 PM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 1:37 AM EDT | Areal Flood Advisory | PHI | Cape May | 4 hr |
| Jul 1, 11:55 AM EDT | Special Marine Warning | PHI | 2 hr | |
| Jul 1, 2:03 PM EDT | Special Weather Statement | PHI | Mercer, Middlesex | 27 min |
| Jul 1, 2:19 PM EDT | Severe Thunderstorm Warning | PHI | Mercer, Middlesex, Monmouth | 41 min |
| Jul 1, 2:57 PM EDT | Severe Thunderstorm Warning | PHI | Monmouth | 48 min |
| Jul 1, 3:05 PM EDT | Severe Thunderstorm Warning | PHI | Cumberland | 40 min |
| Jul 1, 3:33 PM EDT | Special Weather Statement | PHI | Hunterdon, Morris, Somerset, Sussex, Warren | 57 min |
| Jul 1, 3:55 PM EDT | Severe Thunderstorm Warning | PHI | Burlington | 35 min |
| Jul 1, 4:09 PM EDT | Special Weather Statement | PHI | Monmouth | 36 min |
| Jul 1, 4:36 PM EDT | Flash Flood Warning | PHI | Monmouth | 4 hr |
| Jul 1, 4:36 PM EDT | Special Weather Statement | PHI | Morris | 39 min |
| Jul 1, 4:50 PM EDT | Areal Flood Advisory | PHI | Atlantic, Cumberland | 3 hr |
| Jul 1, 4:58 PM EDT | Severe Thunderstorm Warning | PHI | Cumberland | 47 min |
| Jul 1, 5:14 PM EDT | Flash Flood Warning | PHI | Cumberland | 4 hr |
| Jul 1, 5:32 PM EDT | Special Weather Statement | PHI | Atlantic | 43 min |
| Jul 1, 5:37 PM EDT | Small Craft Advisory | PHI | 2 hr | |
| Jul 1, 5:37 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic | 38 min |
| Jul 1, 6:14 PM EDT | Special Weather Statement | PHI | Atlantic | 61 min |
| Jul 1, 6:20 PM EDT | Flash Flood Warning | PHI | Atlantic, Burlington, Cumberland, Ocean | 4 hr |
| Jul 1, 6:34 PM EDT | Special Weather Statement | PHI | Monmouth | 26 min |
| Jul 1, 6:37 PM EDT | Special Marine Warning | PHI | 53 min | |
| Jul 1, 6:50 PM EDT | Areal Flood Advisory | PHI | Sussex, Warren | 4 hr |
| Jul 1, 7:18 PM EDT | Special Weather Statement | PHI | Warren | 27 min |
| Jul 1, 2:24 PM EDT | Special Weather Statement | PHI | Lehigh, Northampton | 66 min |
| Jul 1, 2:47 PM EDT | Special Weather Statement | PHI | Lehigh | 58 min |
| Jul 1, 4:30 PM EDT | Severe Thunderstorm Warning | PHI | Chester | 45 min |
| Jul 1, 4:25 PM EDT | Special Weather Statement | PHI | Cecil | 50 min |
| Jul 1, 5:47 PM EDT | Severe Thunderstorm Warning | PHI | Kent, Queen Anne's | 43 min |
| Jul 1, 6:29 PM EDT | Flash Flood Warning | PHI | Caroline, Kent, Queen Anne's, Talbot | 4 hr |
| Jul 1, 6:35 PM EDT | Special Weather Statement | PHI | Queen Anne's | 55 min |
| Jul 1, 7:40 PM EDT | Flash Flood Warning | PHI | Caroline, Talbot | 4 hr |
Nearby
Special Marine Warnings in New Jersey, 2016Every special marine warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.